Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 195, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 19, 2016, 3:25 PM EDT for Amherst County, Bedford County, Virginia. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2016, 3:25 PM EDT (19:25 UTC)
- Expired
- Jul 19, 2016, 4:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Amherst County, VA, Bedford County, VA
The radar
The Roanoke radar (KFCX), 99 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 3:25 PM EDT | HAIL 0.5 | Big Island, VA | PEA TO DIME SIZE HAIL |
| Jul 19, 3:38 PM EDT | HAIL 1 | Ene Big Island, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.4 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 486 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
462
WUUS51 KRNK 191925
SVRRNK
VAC009-019-192015-
/O.NEW.KRNK.SV.W.0195.160719T1925Z-160719T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
325 PM EDT TUE JUL 19 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN AMHERST COUNTY IN CENTRAL VIRGINIA...
NORTHEASTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 415 PM EDT
* AT 324 PM EDT...A SEVERE THUNDERSTORM WITH A HISTORY OF PRODUCING
LARGE HAIL WAS LOCATED OVER SNOWDEN... MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BIG ISLAND...
SNOWDEN...
BOONSBORO...
COLEMAN FALLS...
AND NAOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR HEAVY RAIN...LARGE HAIL...AND DAMAGING
WINDS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3748 7917 3747 7921 3745 7925 3745 7926
3744 7927 3740 7939 3755 7948 3755 7947
3757 7943 3758 7945 3759 7945 3762 7938
TIME...MOT...LOC 1924Z 321DEG 9KT 3758 7942
HAIL...1.25IN
WIND...60MPH
$$
JJM3 follow-up statements
371
WWUS51 KRNK 191937
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
337 PM EDT TUE JUL 19 2016
VAC009-019-192015-
/O.CON.KRNK.SV.W.0195.000000T0000Z-160719T2015Z/
AMHERST VA-BEDFORD VA-
337 PM EDT TUE JUL 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR
SOUTHWESTERN AMHERST AND NORTHEASTERN BEDFORD COUNTIES...
AT 337 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BIG ISLAND...
MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BIG ISLAND...
BOONSBORO...
COLEMAN FALLS...
AND NAOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT
STRUCTURE. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3748 7917 3747 7921 3745 7925 3745 7926
3744 7927 3740 7939 3753 7946 3758 7934
TIME...MOT...LOC 1937Z 321DEG 9KT 3755 7939
HAIL...1.25IN
WIND...60MPH
$$
JJM896
WWUS51 KRNK 191952
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
352 PM EDT TUE JUL 19 2016
VAC009-192002-
/O.CAN.KRNK.SV.W.0195.000000T0000Z-160719T2015Z/
AMHERST VA-
352 PM EDT TUE JUL 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHWESTERN AMHERST COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTH CENTRAL AND CENTRAL VIRGINIA.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3745 7926 3744 7927 3741 7935 3749 7938
3751 7931 3750 7930 3751 7926 3749 7926
3751 7924 3751 7922 3749 7922 3748 7921
3747 7919
TIME...MOT...LOC 1952Z 321DEG 9KT 3752 7936
$$
VAC019-192015-
/O.CON.KRNK.SV.W.0195.000000T0000Z-160719T2015Z/
BEDFORD VA-
352 PM EDT TUE JUL 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR
NORTHEASTERN BEDFORD COUNTY...
AT 352 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BIG ISLAND...
MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BOONSBORO...
AND COLEMAN FALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT
STRUCTURE. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3745 7926 3744 7927 3741 7935 3749 7938
3751 7931 3750 7930 3751 7926 3749 7926
3751 7924 3751 7922 3749 7922 3748 7921
3747 7919
TIME...MOT...LOC 1952Z 321DEG 9KT 3752 7936
HAIL...1.00IN
WIND...60MPH
$$
JJM682
WWUS51 KRNK 192000
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
400 PM EDT TUE JUL 19 2016
VAC019-192009-
/O.CAN.KRNK.SV.W.0195.000000T0000Z-160719T2015Z/
BEDFORD VA-
400 PM EDT TUE JUL 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR
NORTHEASTERN BEDFORD COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN CANCELLED. HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTH CENTRAL AND CENTRAL VIRGINIA.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3745 7926 3744 7927 3741 7935 3749 7938
3751 7931 3750 7930 3751 7926 3749 7926
3751 7924 3751 7922 3749 7922 3748 7921
3747 7919
TIME...MOT...LOC 1958Z 321DEG 9KT 3750 7934
$$
JJMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:51 PM EDT, 34 minutes earlier.
Area forecast discussion, Jul 19, 2:51 PM EDT, 34 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 251 PM EDT Tue Jul 19 2016 .SYNOPSIS... A weak cold front will drift southeast across the region this evening before passing into the Carolinas overnight. Weak high pressure follows the front with drier weather for much of the remainder of the week. && .NEAR TERM /THROUGH WEDNESDAY/... As of 245 PM EDT Tuesday... Surface front currently drifting through the extreme northern portion of the area should finally spill south and through the region after sunset. Ahead of the boundary still seeing the potential for at least scattered deeper convection but so far limited via weak northwest downslope flow, and earlier mid deck that slowed the onset of instability over the west. Latest HRRR continues to suggest that the current convergence area heading off east/southeast of the Blue Ridge to push southeast in the next few hours with only widely scattered coverage through about midnight and mainly north-east. This looks basically on track given overall weak instability and lack of much cloud development across the west where drier air aloft continues to invade on better nw flow aloft. Think mostly scattered pops for the most part which may be too much over the northwest sections before only having isolated coverage southeast overnight ahead of the dewpoint boundary. Likely still moist enough in the valleys for fog late, otherwise clearing overnight with lows low/mid 60s west to upper 60s east. Weak high pressure builds to the north on Wednesday with good drying seen aloft in forecast soundings across the region. Added dry entrainment should also help dry out the low levels enough to avoid convection except perhaps the higher ridges down in the mountains of northwest NC. Thus left in a token shower pop there given decent instability and weak late day convergence between easterly flow in the lee of the ridges, and weak northwest/variable trajectories over the west. Otherwise should be mainly sunny under weak subsidence and slightly less humid with dewpoints falling a bit espcly north and west. Highs still around 90 Blue Ridge east and low/mid 80s rest of the mountains, as heating of dry air should offset any weak/brief cooling seen aloft behind the front. && .SHORT TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... As of 230 PM EDT Tuesday... The northern trof over the northeastern part of the country will dip a bit further south as the broad upper ridge over the central part of the country begins to flatten out. This will bring us seasonably warm temperatures for Thursday as high pressure moves into the middle Atlantic region, though there will still be a chance for some scattered orographically forced convection mainly along the Blue Ridge. Then as the high moves off to the east we will get back into southerly flow as a frontal boundary approaches from the northwest. This will allow the heat and humidity to build throughout the weekend with air temperatures reading the middle/upper 90s and heat index values approaching 110 for locations in the piedmont, a bit cooler in the elevations along and west of the Blue Ridge. Also worth noting is that temperatures at night will remain warm with lower/middle 70s east of the Ridge so there will be little opportunity for folks to recover from the heat of the day. Definitely important to take breaks from the heat and remain well hydrated in the days ahead. Our chances for thunderstorms will also be increasing in the warm and unstable environment, but dynamic forcing is weak so any severe threat seems limited to pulse activity and very heavy rain as precipitable water values start creeping above 1.5 inches as we head into the first part weekend. && .LONG TERM /SATURDAY THROUGH MONDAY/... As of 230 PM EDT Tuesday... By Sunday the upper pattern will have transitioned to a quasi zonal regime with the jet stream riding well to our north. This will keep us in the heat and humidity through the first part of next week. The zonal flow will result in little push to get fronts trough the region and as a result, a washed out frontal boundary combined with a lee/thermal trof will keep an elevated chance for thunderstorms across the region on Sunday, followed by another weak front moving in from the northwest and continuing our chances for thunderstorms as it washes out over the area Tuesday. Air temperatures and heat index values will remain at hazardous levels on Sunday especially across the piedmont, with only a slight tempering of the heat through the first part of next week. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... As of 1230 PM EDT Tuesday... Weak cool front continues to sag toward the region from the north preceded by quite a bit of mid cloudiness along/east of the Blue Ridge in response to lift within weak difluence aloft. However expect this canopy to push southeast shortly while giving way to a developing scattered to broken VFR cumulus field between 4-6K feet this afternoon. In addition, heating combined with this low level moisture ahead of the boundary should result in development of at least scattered showers and storms during the afternoon. This should make for periods of MVFR/IFR espcly across eastern/southern sections with the KLYH-KDAN corridor, and points south/east the most likely area to have a tsra impact an airport directly into early this evening. Therefore inserting a tempo group for localized lower conditions in convection with some gusty winds also possible. More isolated nature coverage expected west of the Blue Ridge where will just include a vicinity mention of a shra/tsra this afternoon. Most organized convection if any should move south by sunset with drier air aloft spilling in from the north overnight. However moist ground conditions along with possible lingering higher dewpoints across the south/east likely to give rise to more fog/stratus east and patchy valley fog west late. This supports a period of MVFR/IFR in spots late with uncertainty at KBLF about seeing any low clouds/fog so including less there than models suggest. Drier air should win out on Wednesday with widespread VFR once low clouds and fog burn off during the morning. An isolated mountain shower or storm may still be possible with heating but not enough to include any mention Wednesday afternoon. Extended aviation discussion... Strong high pressure aloft will bridge east across the region Thursday into next weekend. Cant totally rule out an isolated storm each afternoon/evening through the period but appears overall VFR outside of the typical late night valley fog in spots. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...JH NEAR TERM...JH SHORT TERM...MBS LONG TERM...MBS AVIATION...JH/KK/RAB
Hazardous weather outlook, Jul 19, 3:06 PM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 306 PM EDT TUE JUL 19 2016 NCZ001>003-018>020-VAZ009>020-022>024-032>035-201915- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- 306 PM EDT TUE JUL 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ALONG A COLD FRONT INTO EARLY THIS EVENING. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-WVZ042>044-507-508-201915- TAZEWELL-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER- 306 PM EDT TUE JUL 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIDELY SCATTERED STRONG THUNDERSTORMS COULD OCCUR THIS AFTERNOON INTO EARLY THIS EVENING WITH LOCALLY STRONG WINDS AND LARGE HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-VAZ043>047-058-059-201915- STOKES-ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 306 PM EDT TUE JUL 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAT INDICES OF 100 TO 105 DEGREES OR HIGHER COULD OCCUR OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED INTO EARLY THIS EVENING.
In the hours before
Special weather statement, Jul 19, 2:33 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
233 PM EDT TUE JUL 19 2016
VAZ024-035-191930-
ROCKBRIDGE-AMHERST-
233 PM EDT TUE JUL 19 2016
...A STRONG THUNDERSTORM WILL AFFECT
WEST CENTRAL AMHERST AND SOUTHWESTERN ROCKBRIDGE COUNTIES...
AT 232 PM EDT...A STRONG SLOW MOVING THUNDERSTORM WAS NEAR
GLASGOW...MOVING EAST AT 10 MPH.
HEAVY RAINFALL...WIND GUSTS UP TO 50 MPH...AND PEA SIZE HAIL ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GLASGOW.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3772 7939 3769 7937 3771 7935 3771 7930
3757 7935 3758 7938 3759 7938 3761 7940
3760 7943 3761 7944 3762 7944 3761 7945
3764 7952 3769 7957 3773 7956
TIME...MOT...LOC 1832Z 286DEG 9KT 3769 7949
JJMLocal storm report, Jul 19, 2:37 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
237 PM EDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL NATURAL BRIDGE 37.63N 79.54W
07/19/2016 E0.50 INCH ROCKBRIDGE VA TRAINED SPOTTER
SOME PEA SIZE HAIL WITH A FEW PIECES TO MARBLE SIZE
&&
MBSSpecial weather statement, Jul 19, 3:07 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
307 PM EDT TUE JUL 19 2016
VAZ035-191930-
AMHERST-
307 PM EDT TUE JUL 19 2016
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHEASTERN AMHERST COUNTY...
AT 307 PM EDT...A STRONG THUNDERSTORM WAS OVER NEW GLASGOW...MOVING
SOUTHEAST AT 10 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
AMHERST...
CLIFFORD...
NEW GLASGOW...
AND RIVERVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3753 7888 3753 7890 3752 7889 3750 7891
3750 7895 3749 7894 3747 7898 3745 7900
3745 7901 3766 7905 3767 7898 3766 7896
3755 7890 3755 7887
TIME...MOT...LOC 1907Z 323DEG 8KT 3763 7897
JJMLocal storm report, Jul 19, 3:11 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
311 PM EDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL GLASGOW 37.63N 79.45W
07/19/2016 E1.25 INCH ROCKBRIDGE VA TRAINED SPOTTER
LASTED ABOUT 2 MINUTES
&&
MBSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 2:33 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 57 min |
| Jul 19, 2:56 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Rockbridge | 34 min |
| Jul 19, 3:07 PM EDT | Special Weather Statement | RNK | Amherst | 23 min |
| Jul 19, 3:31 PM EDT | Special Weather Statement | RNK | Appomattox | 44 min |
| Jul 19, 3:36 PM EDT | Special Weather Statement | RNK | Pulaski | 39 min |
| Jul 19, 3:47 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 28 min |
| Jul 19, 3:51 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 24 min |
| Jul 19, 3:55 PM EDT | Special Weather Statement | RNK | Pulaski, City of Radford | 50 min |
| Jul 19, 3:58 PM EDT | Special Weather Statement | RNK | City of Lexington | 32 min |
| Jul 19, 4:02 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Rockbridge | 43 min |
| Jul 19, 4:40 PM EDT | Flash Flood Warning | RNK | Amherst, Bedford, Rockbridge | 3 hr |
| Jul 19, 4:45 PM EDT | Special Weather Statement | RNK | Floyd | 60 min |
| Jul 19, 5:04 PM EDT | Special Weather Statement | RNK | Patrick | 56 min |
| Jul 19, 5:20 PM EDT | Special Weather Statement | RNK | Buckingham | 55 min |
| Jul 19, 6:03 PM EDT | Special Weather Statement | RNK | Campbell | 57 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.